Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 61, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 25, 2006, 6:43 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 6:43 PM MDT (00:43 UTC)
- Expired
- Aug 25, 2006, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 3000 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 260043
FFWMAF
NMC025-260345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
643 PM MDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 945 PM MDT
* AT 641 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM NEAR HOBBS...MOVING NORTH AT 15 MPH.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3253 10328 3251 10315 3254 10308 3282 10303
3282 10326
$$2 follow-up statements
000
WGUS74 KMAF 260126
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 PM CDT FRI AUG 25 2006
NMC025-260345-
LEA-
726 PM MDT FRI AUG 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR EAST
CENTRAL LEA COUNTY...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAINFALL CAPABLE OF PRODUCING STREET FLOODING IN
HOBBS. THIS STORM WAS LOCATED NEAR NADINE...OR 12 MILES SOUTH OF
HOBBS...MOVING NORTH AT 15 MPH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3253 10328 3251 10315 3254 10308 3282 10303
3282 10326
$$000
WGUS74 KMAF 260333
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1031 PM CDT FRI AUG 25 2006
NMC025-260345-
LEA-
931 PM MDT FRI AUG 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR EAST
CENTRAL LEA COUNTY...
AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT TO MODERATE RAINFALL ACROSS CENTRAL LEA COUNTY.
THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL RAINFALL WILL BE POSSIBLE TONIGHT AND PERSONS TRAVELING
THROUGH THIS AREA SHOULD DRIVE CAREFULLY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3253 10328 3251 10315 3254 10308 3282 10303
3282 10326
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 1:51 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 25, 1:51 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT FRI AUG 25 2006 .SHORT TERM... UPPER LEVEL RIDGE OVER THE CWA WILL WEAKEN AND MOVE EAST TONIGHT AS AN UPPER LEVEL LOW MOVES ACROSS THE INTERMOUNTAIN REGION. WATER VAPOR LOOP SHOWS A CYCLONIC CIRCULATION IN NORTHERN MEXICO. THIS LOW SHOWS UP WELL AT 250 MB ON THE GFS MODEL. GFS MOVES THIS LOW NORTHWARD ACROSS THE WESTERN CWA TONIGHT. MODELS ALSO SHOW A THETA-E RIDGE OVER THE WESTERN CWA. HAVE RAISED POPS OVER THE WESTERN CWA FOR TONIGHT TO ACCOUNT FOR THE UPPER LOW IN MEXICO. THE HIGHEST POPS ARE WEST OF A ARTESIA... BALMORHEA...LAJITAS LINE IN THE VICINITY OF THE THETA-E RIDGE. STEEPER LAPSE RATES ASSOCIATED WITH THE UPPER LOW AND A SURFACE TROUGH OVER THE WESTERN CWA WILL ALSO SERVE TO AID IN THUNDERSTORM DEVELOPMENT. HAVE KEPT POPS BELOW 10 PERCENT OVER THE EASTERN CWA WHERE THETA-E VALUES ARE LOWER. TEMPERATURES WILL BE WARM OVER MOST AREAS TONIGHT AS WINDS IN THE 5 TO 10 MPH RANGE INHIBIT RADIATION. LOWS WILL BE IN THE 70S MOST AREAS WITH A FEW 60S IN THE HIGHER ELEVATIONS. GENERALLY USED GFS FOR THE TEMPERATURE...WEATHER AND CLOUD GRIDS AND A BLEND OF GFS AND MAVMOS FOR THE WINDS AND DEWPOINT GRIDS. .LONG TERM... COMPLICATED FORECAST TO SAY THE LEAST AS THE CHANCES OF RAIN WILL INCREASE OVER THE WEEKEND AS SUBTROPICAL MOISTURE WILL MOVE OVER THE AREA ON SATURDAY...THEN REMAIN HERE AS A COLD FRONT MOVES INTO THE AREA. COOLER TEMPERATURES APPEAR TO BE FAIRLY CERTAIN TOO AS AN UNSEASONABLY STRONG UPPER TROUGH EJECTS EASTWARD INTO THE CENTRAL PLAINS BY LATE WEEKEND. A SURFACE TROUGH CURRENTLY OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS WILL REMAIN THERE THROUGH SATURDAY AND SUNDAY AND PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THIS AS THE AFOREMENTIONED SUBTROPICAL MOISTURE...ALONG WITH HIGHER THETAE AIR IN THE H85-H5 LAYER...WILL CONTINUE TO BE IN GOOD SUPPLY AROUND THE WESTERN FRINGE OF AN UPPER RIDGE CENTERED OVER THE SOUTHEASTERN CONUS. LOCALIZED FLOODING WILL BE POSSIBLE OVER THE WESTERN HALF OR SO OF THE FORECAST AREA AS PWATS WILL BE AROUND 1.5 INCHES. EXPECT HOT TEMPERATURES TO PERSIST OVER THE AREA BOTH DAYS PRIOR TO THE ARRIVAL OF A COLD FRONT. THE COLD FRONT WILL BE DIFFICULT TO TIME SINCE CONVECTIVE OUTFLOW MAY INITIALLY PUSH IT INTO THE AREA AS EARLY AS SATURDAY...BUT HEIGHT FALLS AHEAD OF THE AFOREMENTIONED CENTRAL PLAINS TROUGH WILL LIKELY ALLOW FOR THE BOUNDARY TO SHIFT BACK TO THE NORTH. HOWEVER BY MONDAY THE UPPER TROUGH WILL EJECT EASTWARD WITH ANTICYCLOGENESIS IN THE PLAINS GREAT ENOUGH TO PUSH THE BOUNDARY INTO THE AREA. HAVE GONE NEAR MEXMOS POP VALUES ON SUNDAY NIGHT AND MONDAY...BUT COOLER THAN MOS OFFERINGS MONDAY AND TUESDAY. FLASH FLOODING WILL AGAIN BE A CONCERN FROM SUNDAY NIGHT THROUGH TUESDAY AS THERE WILL BE A GOOD CHANCE OF RAIN MOST LOCATIONS...AND PWATS WILL BE IN EXCESS OF 1.50 INCHES DURING THIS TIME FRAME. EXPECT COOLER AIR TO LINGER OVER THE CWA THROUGH WEDNESDAY BEFORE TEMPERATURES BEGIN TO WARM TO NEAR CLIMATOLOGICAL NORMS. LEFT LOW ORDER POPS IN THE LATTER PART OF THE EXTENDED...BUT MAINLY OVER THE HIGHER TERRAIN WHERE HIGHER THETAE AIR IS PROGGED TO LINGER UNDER A PERSISTENT PLUME OF SUBTROPICAL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 97 74 96 / 10 10 20 20 CARLSBAD NM 72 95 69 92 / 30 30 40 40 DRYDEN TX 74 98 75 98 / 10 20 30 20 FORT STOCKTON TX 74 95 73 95 / 20 20 40 30 GUADALUPE PASS TX 68 89 65 88 / 30 40 40 30 HOBBS NM 71 96 68 92 / 20 20 40 30 MARFA TX 63 86 60 87 / 30 40 40 30 MIDLAND INTL AIRPORT TX 73 96 73 95 / 10 10 30 20 ODESSA TX 73 96 74 96 / 10 10 30 30 WINK TX 76 101 75 100 / 20 20 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 54/67
Hazardous weather outlook, Aug 25, 1:40 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT FRI AUG 25 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 240 PM CDT FRI AUG 25 2006 /140 PM MDT FRI AUG 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WESTERN SECTION OF THE FORECAST AREA TONIGHT. THE BEST CHANCE FOR PRECIPITATION WILL BE WEST OF A ARTESIA TO BALMORHEA TO LAJITAS LINE. NO SEVERE WEATHER IS EXPECTED...HOWEVER THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO AND THE WESTERN AREAS OF SOUTHWEST TEXAS SATURDAY. A COLD FRONT WILL APPROACH THE AREA SUNDAY AND MONDAY. THUNDERSTORMS WILL ACCOMPANY THIS FRONT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. THE TIMING OF THE FRONT IS STILL UNCERTAIN...SO ANY POSSIBLE SEVERE WEATHER WILL BE BETTER REFINED WITH SUBSEQUENT ISSUANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 25, 4:38 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 PM CDT FRI AUG 25 2006 TXZ050-060-061-252345- ANDREWS-WINKLER-ECTOR- 538 PM CDT FRI AUG 25 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ANDREWS...NORTHEASTERN WINKLER AND NORTHERN ECTOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 21 MILES SOUTHWEST OF ANDREWS AT 538 PM CDT...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING STRONG DOWNBURST WINDS TO NEAR 50 MPH. OTHER STORMS IN AND AROUND ANDREWS...NORTHERN WINKLER...AND NORTHERN ECTOR COUNTIES WILL ALSO BE CAPABLE OF SUDDEN...BRIEF DOWNBURST WINDS. THESE STORMS MAY DEVELOP RAPIDLY AND PRODUCE STRONG WINDS WILL LITTLE OR NO WARNING. PEOPLE IN ANDREWS...NORTHEASTERN WINKLER AND NORTHERN ECTOR COUNTIES...INCLUDING THE CITY OF ANDREWS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 13
Special weather statement, Aug 25, 4:59 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM CDT FRI AUG 25 2006 TXZ075-260000- PECOS- 601 PM CDT FRI AUG 25 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 559 PM CDT...MOVING NORTHWEST AT 15 MPH. THIS STORM WILL LIKELY MOVE ACROSS FM 1053 BETWEEN FORT STOCKTON AND IMPERIAL BY 7 PM CDT. NEAR THIS THUNDERSTORM...WINDS WILL LIKELY GUST TO 45 MPH. BRIEF HEAVY RAIN IS ALSO POSSIBLE. ADDITIONAL THUNDERSTORMS WILL CONTINUE DEVELOPING...PARTICULARLY EAST OF US HIGHWAY 385. OUTFLOW FROM THUNDERSTORMS WEST OF PECOS COUNTY WILL ALSO CREATE BREEZY CONDITIONS WITH WEST WINDS OF 20 GUSTING TO 30 MPH THROUGH 7 PM. 05
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.